Heart Disease Expert Forum
Fears of Sinus Tachycardia - persistant stuffy nose
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Fears of Sinus Tachycardia - persistant stuffy nose

I'm a 26 year old female who recently in October developed a stuffy nose that has persisted and not gone away. I believe it may be sinusitis. I'm not allergic to anything. Recently (1 week ago) I got sick with a cold and developed a sore throat & stuffy nose and this past weekend my nose was stuffy (more than ever before) and since the start of my cold I've noticed my heart rate is very high. I'm a jogger and my normal resting heart rate in the morning is 60-65. Today when I woke up it was 76. When I lie in bed at night my heart rate is so fast for me. Around the 75-84 range which is just abnormal for me when I'm in a resting state. I fear it might be sinus tachycardia. Could this elevated heart rate be a result of this persistant stuffy nose (sinusitis?) or a combination of that and my current cold? Can I be cured?
Related Discussions
239757_tn?1213813182
be,

Thanks for the post.

Your heart rate is perfectly normal. While it might be a little higher then you are used to, a cold with decreased intake could certainly put you in a state of slight volume depletion leading to the higer rate.  I would focus on taking care of yourself and getting over the illness.

Also, alot of medications, especially decongestants can increase heart rate. You did not mention if you were taking these.

Your nasal congestion sounds more like allergic rhinitis and not sinusitis. A nasal steroid inhaler or new generation anti-histamine may help with your symptoms. A good interenist should be able to help you and your symtpoms.

good luck
11 Comments
Blank
Avatar_n_tn
You seem to be worrying about nothing here from what i've read..I had a heavy cold(flu type)for about 5 days recently and my HR was about 15bpm higher than normal during it..Once the cold went, my HR went back to normal..Sinus tachy is usually when your HR is over 100 even at rest(i've had that before many a time..not since i've been on a low dose beta blocker though).

I suffer from sinus problems as well and i've always found my HR increases if i develop a cold or some other infection like that..As far as i know, it's totally normal.
Blank
Avatar_n_tn
The first thing I would look at is whether you are taking ANY over the counter or other meds for your "cold", sinusitis, whatever it is.

Virtually any of them can elevate your heart rate.

SEcond, any kind of infection can sometimes elevate the heart rate and/or increase palpitations.

Third, if you have had a fever and/or taken cold remedies, you might be a little dehydrated , which can increase your heart rate.

Also -- you may think you don't have allergies, but if you have had a stuffy nose for months, you might want to rethink that. Did your stuffy nose start when you turned the heat on by any chance?

Finally -- your heart rate is PERFECTLY NORMAL.. just a little faster than normal for you, it sounds like.  I don't think there's anything to worry about.

Blank
Avatar_n_tn
Thank you so much everyone! :) I feel a lot better now. I haven't been taking any meds. As for the allergic rhinitis or allergy related stuffy nose, I've never been allergic in my life and I thought it might be an allergy at first but I removed anything possibly allergic and it never went away and even when I spent the night elsewhere from home it still didn't go away. My boyfriend had sinusitis when he visited me in October and since then is when I developed the same stuffy nose he once had so that is why I thought sinusitis.

That might be something for me to post in the other forum :) Thank you again! :)

Nishi
Blank
Avatar_n_tn
Even Sinus Tachycardia is usually benign, even if you do have it (like I do!) I understand it is really scary though when there are any concerns about the heart.  That's one of those organs you really can't live without  *chuckle*
Blank
Avatar_n_tn
What's a new generation anti-histamine? (cardio's reply).  At the moment I've got urticaria (nettle rash) all over, it's driving me nuts but I'm frightened to take an anti-histamine because of the heart disturbances side effect I understand they can cause.
The name of any palpitation free anti-histamine drug much appreciated.
Best Wishes
Blank
Avatar_n_tn
Linda, I'm not sure how it would be with a rash but for cold/flu symptoms I use Coricidin HBP, a decongestant-free cold and flu relief, antihistamine, for people with high blood pressure. Used to love nyquill untill it made heart go into palps. A pharmicist recomended and my Doc gave coricidin HBP the nod. It works for me. Good Luck. Bob
Blank
Avatar_n_tn
Please ask your doctor and/or pharmacist for advice. However, my guess is an old-fashioned anti-histamine, benadryl, might be fine for you. But do ask the experts.

Lynn
Blank
239757_tn?1213813182
What I meant were drugs like zyrtec, claritin, or allegra without the "D".   Benadryl will also be ok, but tends to cause drowsiness.

good luck
Blank
Avatar_n_tn
Thanks for the help everyone with an anti-histamine tablet for my nettle rash, I've got a few to go at now.  I'm all for feeling drowsy so don't mind that side effect at all!!
Yours, a walking rash, Linda
Blank
Avatar_n_tn
Now I'd LOVE to have a heart rate of 76 !!!  Enjoy it be.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank